Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Quad Cities, IA

May 12, 2010Hancock County, Henderson County, Illinois; Clark County, Scotland County, Missouri; 5 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at May 12, 2010, 10:43 PM CDT for Hancock County, Henderson County, Illinois; Clark County, Scotland County, Missouri; 5 counties in Iowa. It was in force for 8 hr. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2010, 10:43 PM CDT (03:43 UTC)
Expired
May 13, 2010, 6:30 AM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Van Buren County, IA, Hancock County, IL, Henderson County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 135 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 10:45 PM CDTHEAVY RAIN 35 E Kahoka, MOESTIMATED RAINFALL TOTAL SO FAR TODAY.
May 12, 10:50 PM CDTFLASH FLOOD3 Ese Kahoka, MOABOUT 2 FEET OF WATER IS OVER HIGHWAY 136 NEAR THE GOLF COURSE JUST EAST OF KAHOKA.
May 12, 11:00 PM CDTFLASH FLOODFort Madison, IA1.5 FEET DEEP ON 14TH ST FLOODING CARS 1 FOOT ABOVE FLOOR LEVELS. WATER ABOUT 1 FOOT DEEP AT 14TH AND E IN FRONT OF LINCOLN SCHOOL. TIME ESTIMATED.
May 12, 11:50 PM CDTFLASH FLOOD3 Nne Downing, MOSPOTTER HAS RECEIVED ABOUT 4 INCHES OF RAIN SINCE 930 PM. BASEMENT FLOODED.
May 12, 11:50 PM CDTHEAVY RAIN 43 Nne Downing, MORAINFALL SINCE 930 PM.
May 13, 12:09 AM CDTFLASH FLOODBurlington, IA10 TO 12 INCHES OF WATER SOUTH OF AGENCY STREET
May 13, 12:25 AM CDTFLASH FLOODBurlington, IAHIGHWAY 61 AND ROOSEVELT IS FLOODED AND CARS ARE STALLED
May 13, 1:45 AM CDTHEAVY RAIN 4.266 N Burlington, IARAIN TOTAL SO FAR. STILL MODERATE RAIN FALLING. COCORAHS REPORT.
May 13, 2:13 AM CDTHEAVY RAIN 3.14 Sw Memphis, MOSINCE 8 PM WEDNESDAY
May 13, 2:23 AM CDTHEAVY RAIN 33 Ssw Fort Madison, ILTHREE INCHES OF RAIN SINCE 9 PM WEDNESDAY.
May 13, 5:11 AM CDTHEAVY RAIN 3.71 Ene Fort Madison, IASTILL RAINING.
May 13, 5:30 AM CDTHEAVY RAIN 2.82 Ne Colusa, IL
May 13, 5:36 AM CDTHEAVY RAIN 56 W Memphis, MORAINFALL OF 5 INCHES BETWEEN 6 PM WEDNESDAY EVENING AND 330 AM THIS MORNING. ANOTHER INCH FELL ON WEDNESDAY.
May 13, 5:36 AM CDTHEAVY RAIN 66 W Memphis, MORAINFALL OF 5 INCHES BETWEEN 6 PM WEDNESDAY EVENING AND 330 AM THIS MORNING. ANOTHER INCH FELL ON WEDNESDAY.
May 13, 5:45 AM CDTHEAVY RAIN 3Keosauqua, IARAIN TOTAL SINCE WEDNESDAY EVENING.
May 13, 5:46 AM CDTHEAVY RAIN 3.14 Sw Granger, MOSTORM TOTAL SO FAR.
May 13, 6:10 AM CDTHEAVY RAIN 3.75 E Cantril, IASTORM TOTAL FAR.
May 13, 6:13 AM CDTHEAVY RAIN 3.4Ese New London, IARAINFALL TOTAL OVERNIGHT.
May 13, 6:15 AM CDTFLASH FLOOD3 E Colusa, ILCAMP CREEK IS OVER THE ROAD AT THE INTERSECTION OF HIGHWAYS 9 AND 94 EAST OF COLUSA.
May 13, 6:30 AM CDTHEAVY RAIN 3.8Farmington, IA3.10 INCHES OF RAIN SINCE MIDNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
677 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WGUS53 KDVN 130343
FFWDVN
IAC057-087-101-111-177-ILC067-071-MOC045-199-131130-
/O.NEW.KDVN.FF.W.0003.100513T0343Z-100513T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 PM CDT WED MAY 12 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF KAHOKA...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...
  THIS INCLUDES THE CITY OF MEMPHIS...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF BURLINGTON...
  HENRY COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF MOUNT PLEASANT...
  JEFFERSON COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF FAIRFIELD...
  LEE COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...
  VAN BUREN COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF KEOSAUQUA...
  NORTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF OQUAWKA...

* UNTIL 630 AM CDT THURSDAY

* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED THUNDERSTORMS WITH HEAVY RAINS OVER CLARK AND SCOTLAND   
  COUNTIES IN NORTHEAST MISSOURI.  MORE HEAVY RAIN PRODUCING           
  THUNDERSTORMS WERE DEVELOPING TO THE SOUTHWEST OVER NORTH CENTRAL    
  MISSOURI.  THE THUNDERSTORMS WERE MOVING NORTHEAST AND WILL MOVE     
  THE THROUGH THE WARNED AREA THE REST OF THIS EVENING AND EARLY       
  THURSDAY MORNING. THE STORMS WILL BE MOVING OVER AREAS WHERE THE
  GROUND IS SATURATED FROM RAINFALL DURING THE PAST SEVERAL DAYS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

&&

LAT...LON 4060 9237 4061 9220 4113 9219 4116 9142
      4116 9137 4107 9137 4105 9081 4066 9081
      4064 9091 4053 9092 4025 9147 4025 9195
      4030 9196 4031 9234

$$

DLF
2 follow-up statements
799 
WGUS73 KDVN 130632
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
132 AM CDT THU MAY 13 2010

IAC057-087-101-111-177-ILC067-071-MOC045-199-131130-
/O.CON.KDVN.FF.W.0003.000000T0000Z-100513T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-HANCOCK IL-
HENDERSON IL-CLARK MO-SCOTLAND MO-
132 AM CDT THU MAY 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SCOTLAND...CLARK...HENDERSON...NORTHERN HANCOCK...HENRY...
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...

AT 119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM 
NEAR THE QUAD CITIES SOUTHWEST THROUGH THE BURLINGTON AREA AND ON 
THROUGH NORTH CENTRAL MISSOURI.  THE THUNDERSTORMS WERE MOVING 
NORTHEAST AND WILL CONTINUE TO MOVE ACROSS THE WARNED AREA DURING 
THE EARLY MORNING HOURS.

THE HEAVIEST RAINS SO FAR HAVE FALLEN IN A NARROW BAND ALONG THE 
MISSISSIPPI RIVER FROM KEITHSBURG SOUTHWEST THROUGH FORT MADISON
AND ALSO OVER NORTHERN SCOTLAND COUNTIES.  RADAR ESTIMATES OF 3 TO 4 
INCHES OF RAIN WERE COMMON IN THIS AREA.   JUST BEFORE MIDNIGHT A 
SPOTTER REPORTED 4 INCHES OF RAIN IN NORTHERN SCOTLAND COUNTY NEAR 
DOWNING.  THERE HAVE ALSO BEEN REPORTS OF SIGNIFICANT STREET 
FLOODING IN BURLINGTON AND FORT MADISON.

ANY ADDITIONAL HEAVY RAIN EARLY THIS MORNING WILL AGGRAVATE THE 
ONGOING FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

&&

LAT...LON 4060 9237 4061 9220 4113 9219 4116 9142
      4116 9137 4107 9137 4105 9081 4066 9081
      4064 9091 4053 9092 4025 9147 4025 9195
      4030 9196 4031 9234

$$
173 
WGUS73 KDVN 130931
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 AM CDT THU MAY 13 2010

IAC057-087-101-111-177-ILC067-071-MOC045-199-131130-
/O.CON.KDVN.FF.W.0003.000000T0000Z-100513T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-HANCOCK IL-
HENDERSON IL-CLARK MO-SCOTLAND MO-
431 AM CDT THU MAY 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SCOTLAND...CLARK...HENDERSON...NORTHERN HANCOCK...HENRY...
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...

AT 422 AM CDT...DOPPLER RADAR INDICATED A DIMINISHING TREND TO THE 
RAINFALL WITH ISOLATED THUNDERSTORMS OCCURRING. HOWEVER MORE 
THUNDERSTORMS IN CENTRAL MISSOURI WERE MOVING NORTHEAST AND MAY 
AFFECT PORTIONS OF THE WARNED AREA EARLY THIS MORNING. WIDESPREAD 
FLOODING OF ROADS...HIGHWAYS AND BASEMENTS HAVE BEEN REPORTED DURING 
THE NIGHT. TRAINED SPOTTERS HAVE MEASURED AT LEAST 2 TO 4 INCHES OF 
RAIN SINCE WEDNESDAY EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWOOD...
STRONGHURST...ROZETTA...RARITAN...OQUAWKA...GULF PORT...GLADSTONE...
CARMAN...BIGGSVILLE...WINFIELD...WAYLAND...SALEM...ROME...OLDS...NEW
LONDON...MOUNT UNION...MOUNT PLEASANT...LOWELL...HILLSBORO...
PACKWOOD...LOCKRIDGE...LIBERTYVILLE...FAIRFIELD...BATAVIA...
ABINGDON...WEST BURLINGTON...MIDDLETOWN...MEDIAPOLIS...DANVILLE...
BURLINGTON...STOCKPORT...KEOSAUQUA...DOUDS/LEANDO...BONAPARTE...
BIRMINGHAM...BENTONSPORT/VERNON...WEST POINT...ST. PAUL...PILOT GROVE
AND DENMARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO IS POSSIBLE IN THE 
STRONGEST STORMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4060 9237 4061 9220 4113 9219 4116 9142
      4116 9137 4107 9137 4105 9081 4066 9081
      4064 9091 4053 9092 4025 9147 4025 9195
      4030 9196 4031 9234

$$

HAASE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 12, 9:45 PM CDT, 58 minutes earlier.

Area forecast discussion, May 12, 9:45 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT WED MAY 12 2010

.UPDATE...
JUST UPDATED THE FLASH FLOOD WATCH TO ADD IN BUCHANAN...DELAWARE AND
DUBUQUE COUNTIES. AN EAST WEST LINE OF STORMS LIFTED NE THROUGH
THESE COUNTIES EARLY THIS EVENING DROPPING AN INCH OR SO OF RAIN
WHICH MOISTENED UP THE SOIL. THUNDERSTORMS AHEAD OF THE SURFACE
WAVE LIFTING OUT OF THE PLAINS WILL CONTINUE BRING MORE LOCALLY
HEAVY RAINS TO THESE COUNTIES. FOR THE REST OF THE AREA NO CHANGES
TO THE GOING FORECAST AS THE PCPN FORECAST LOOKS ON TRACK WITH THE
HEAVIEST RAINS STILL EXPECTED AFTER MIDNIGHT.  ..DLF..

&&

.AVIATION /PREVIOUS DISSCUSSION/...
SCATTERED THUNDERSTORMS WILL BECOME WIDESPREAD THIS EVENING AND
OVERNIGHT AS LOW PRESSURE OVER THE PLAINS MOVES ACROSS EASTERN IA.
CONDITIONS WILL REMAIN PREDOMINANTLY IFR MAINLY DUE TO LOW CIGS
TONIGHT THROUGH THU MORNING. EVEN OUTSIDE OF THUNDERSTORMS...
PERIODS OF STRONG EASTERLY WINDS AS HIGH AS 20 TO 30 KTS WILL BE
POSSIBLE THIS AFTERNOON AND OVERNIGHT. SOME STORMS IN THE
AFTERNOON AND EARLY EVENING PERIOD COULD PRODUCE SMALL HAIL AND
WIND GUSTS TO 45 KTS. RAIN WILL END FROM W TO E ON THU AS SYSTEM
SENDS A COLD FRONT THROUGH THE AREA. THIS WILL VEER WINDS AROUND
TO THE SW THEN W BY AFTERNOON. ..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-HENRY IA-IOWA-JACKSON-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-
     VAN BUREN-WASHINGTON.

     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR DES MOINES-LEE.

IL...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR JO DAVIESS.

     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK
     ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR SCOTLAND.

     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR CLARK.

&&
Hazardous weather outlook, May 12, 7:00 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT WED MAY 12 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130930-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
700 PM CDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE AREA TONIGHT AS A
WARM FRONT MOVES NORTH TOWARD THE AREA. THE MAIN THREAT IS HEAVY
RAINFALL WITH 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...LIKELY.
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH AND EAST OF A VINTON
IOWA TO GALENA ILLINOIS LINE.

SOILS OVER MOST OF THE AREA ARE NEAR SATURATION FROM RECENT
RAINFALL. THE HEAVY RAIN TONIGHT WILL QUICKLY RUN OFF INTO AREA
STREAMS AND CREEKS PRODUCING SIGNIFICANT RISES ON RIVERS.

SMALL HAIL CAN ALSO BE EXPECTED FROM ANY OF THE STRONGER STORMS
ALONG WITH GUSTY WINDS.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
AREAS SOUTH OF A WHAT CHEER IOWA TO NEW WINDSOR ILLINOIS LINE.

AREA RIVERS ARE EXPERIENCING FLOODING. HEAVY RAIN TONIGHT WILL
RESULT IN SIGNIFICANT CHANGES TO THE CREST FORECASTS. PLEASE
SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER... SPOTTERS
ARE ENCOURAGED TO REPORT FLASH FLOODING AND RAINFALL AMOUNTS IN
EXCESS OF 1 INCH.

In the hours before

Local storm report, May 12, 9:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             LAMONT                  42.60N 91.64W
05/12/2010  M1.00 INCH       BUCHANAN           IA   FIRE DEPT/RESCUE

            VOLUNTEER FIRE DEPARTMENT REPORTED QUARTER SIZE HAIL.

&&

HAASE
Special weather statement, May 12, 9:31 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
931 PM CDT WED MAY 12 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-015-016-
024>026-034-035-MOZ009-010-130330-
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-DUBUQUE IA-
DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-LINN IA-
CLINTON IA-CEDAR IA-IOWA IA-JOHNSON IA-SCOTT IA-MUSCATINE IA-
WASHINGTON IA-KEOKUK IA-LOUISA IA-JO DAVIESS IL-MCDONOUGH IL-
ROCK ISLAND IL-HANCOCK IL-WARREN IL-HENDERSON IL-MERCER IL-HENRY IL-
CLARK MO-SCOTLAND MO-
931 PM CDT WED MAY 12 2010

...STRONG EAST WINDS...

EAST WINDS HAVE BEEN GUSTING OVER 40 MPH AT TIMES ACROSS PARTS OF
EAST CENTRAL AND SOUTHEAST IOWA THIS EVENING. THE STRONGEST WIND
GUSTS WERE OCCURRING JUST BEHIND A LINE OF THUNDERSTORMS FROM THE
INDEPENDENCE AREA SOUTH THROUGH BURLINGTON AND KEOKUK.

THE STRONG WIND GUSTS WILL LIKELY CONTINUE UNTIL AFTER MIDNIGHT.

STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

&&

LAT...LON 4019 9146 4025 9151 4030 9227 4060 9226
      4061 9220 4116 9219 4116 9242 4149 9242
      4151 9231 4229 9231 4230 9207 4262 9209
      4267 9078 4263 9069 4252 9063 4251 9038
      4027 9046 4028 9091 4019 9092

DLF
Local storm report, May 12, 9:40 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             1 S MANCHESTER          42.47N 91.46W
05/12/2010  M1.00 INCH       DELAWARE           IA   EMERGENCY MNGR

            QUARTER SIZE HAIL.

&&

HAASE
Local storm report, May 12, 10:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1010 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HAIL             DALLAS CITY             40.63N 91.16W
05/12/2010  M0.88 INCH       HANCOCK            IL   EMERGENCY MNGR

&&

DLF
Local storm report, May 12, 10:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             INDEPENDENCE            42.45N 91.95W
05/12/2010  E0.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

0937 PM     HAIL             1 N MANCHESTER          42.49N 91.46W
05/12/2010  E0.25 INCH       DELAWARE           IA   TRAINED SPOTTER

            ALSO VERY HEAVY RAINS.

&&
Local storm report, May 12, 10:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             6 NNW KEOKUK            40.48N 91.45W
05/12/2010  E1.25 INCH       LEE                IA   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 9:31 PM CDTSpecial Weather StatementDVNHancock, Henderson, McDonough, Mercer, Rock Island, Warren59 min
May 12, 10:36 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson54 min
May 13, 1:17 AM CDTFlash Flood WarningDVNHenry, Mercer, Rock Island, Warren8 hr
May 13, 6:22 AM CDTAreal Flood WarningDVNHancock, Henderson15 hr
May 13, 7:20 AM CDTRiver Flood WarningDVNHenry, Rock Island40 hr
May 13, 7:38 AM CDTRiver Flood WarningDVNHancock6 days
May 13, 7:38 AM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside7 days
May 13, 7:38 AM CDTRiver Flood WarningDVNHenry, Rock Island7 days
May 13, 9:09 AM CDTSpecial Weather StatementDVNJo Daviess3 hr
May 13, 9:21 AM CDTAreal Flood WarningDVNHenry, Mercer, Rock Island12 hr
May 13, 9:42 AM CDTAreal Flood WarningDVNWarren11 hr
May 13, 10:32 AM CDTRiver Flood WarningDVNStephenson25 hr
May 13, 10:32 AM CDTRiver Flood WarningDVNWhiteside10 hr
May 13, 11:21 AM CDTRiver Flood WarningDVNHenderson5 days
May 13, 11:21 AM CDTRiver Flood WarningDVNHancock, Henderson5 days
May 13, 11:21 AM CDTRiver Flood WarningDVNHancock24 hr
May 13, 12:42 PM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson3 hr
May 12, 9:45 PM CDTSevere Thunderstorm WarningDVNClark60 min
May 12, 7:53 PM CDTRiver Flood WarningDVNClinton, Scott11 days
May 12, 8:49 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn56 min
May 12, 8:55 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware35 min
May 12, 9:07 PM CDTRiver Flood WarningDVNIowa, Johnson10 days
May 12, 9:07 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington38 hr
May 12, 11:14 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee25 min
May 13, 7:38 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine7 days
May 13, 7:38 AM CDTRiver Flood WarningDVNLouisa28 hr
May 13, 7:38 AM CDTRiver Flood WarningDVNLouisa8 days
May 13, 10:12 AM CDTRiver Flood WarningDVNJones, Linn3 days

Nearby

Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in Illinois, 2010Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.